Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for a lump behind the ears

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8815 Questions

default
Posted on Mon, 13 Nov 2017 in Skin Hair and Nails
Question: I have a big bump behind my ear. I first felt it around 2 days ago and thought it was just a pimple. Now after I washed my face and tried to look at it and it looks pretty big. Could it be serious?
doctor
Answered by Dr. Kakkar S. 9 minutes later
Brief Answer:
Need more information regarding symptoms and preferably also an image

Detailed Answer:
Hello. Thank you.

I am Dr. kakkar(Dermatologist and Venereologist). I have noted your concern.

I would like to know, do you have any symptoms like pain in that region ?tenderness over it?fever?

I also request you to kindly upload an image of the affected area in REPORTS SECTION so that I am able to guide you better.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 39 minutes later
it's a little tender. I don't have a fever or feel sick or anything.
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Either bacterial skin infection Or infected sebaceous cyst

Detailed Answer:
Thank you. I have viewed the images. Though not very clear images but the area definitely looks infected - perhaps a bacterial skin infection/ furuncle with cellulitis OR an infected sebaceous cyst. Based on the present conditions i suggest a course of an oral antibiotic e.g either Amoxicillin or Cephalexin for a week. Topically you may use an antibacterial ointment e.g mupirocin ointment or neosporin ointment, twice daily for a week. Oral antibiotics are prescription medications and I suggest that you visit a general practitioner in your region for the needful.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 9 hours later
ok thank you. I'll be sure get the antibiotics. How are these things caused?
doctor
Answered by Dr. Kakkar S. 45 minutes later
Brief Answer:
Bacterial infection

Detailed Answer:
Thank you. It is a bacterial infection - most commonly due to staph. It can arise as a one off thing in anyone.. Oral antibiotics and topical antibacterial cream would take care of it.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Cephalexin

doctor1 MD

Hi Dr.Grief I had some bad skin rashes from diltiazem and warfarin. I am off these medications but the skin rashes left me with major itching. I...

doctor1 MD

my husband is being treated for mssa with oral cephalexin---dr. asks about a rash on each visit and recently he has now gotten a rash several...

doctor1 MD

I had a yeast Infection caused by antibiotics (Cephalexin 500 MG Capsule), because of this I was prescribed Fluconazole oral 200 MG Tablet. I took...

doctor1 MD

I had a kidney infection and went to the hospital on Dec. 12. I thought it was kidney stones because I had pain in my left kidney where I have had...

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the...

doctor1 MD

Hello I'm trying to figure out what is on my inner thigh it is sore and the skin is very soft and the red is a little swollen, I just noticed this...

doctor1 MD

Hi Doctor, Is it safe to take sporidex during breastfeeding my 5.5 months baby? What is the dosage that I can take? I'm suffering with severe...